Tags

, , , , , ,

The month of October and the first week of November brought some big changes to my life.

I went back to my doctor, for a second visit, to see how my dietary changes are working, to talk about my health concerns.

I was ecstatic to learn that I’d lost 25 pounds in 6 weeks! She was thrilled, the nurse was thrilled, I could have cried.

She reminded me that after a certain point, the dietary changes alone won’t continue the weight loss, I’ll have to force myself to move more. I explained to her that before we get to that point, we’re going to have to address pain management, as all the drugs I’ve been on for pain have had serious side effects that include debilitating dizziness and nausea. None of the medications I’ve been on have been particularly effective on the pain. When asked to rate the pain I’m experiencing, on a scale of 1-10, 10 being the worst, I’d say I have a consistent 6 or 7.

She decided to stop the pain medication I’d been taking and change it to something that is not in the narcotic class, thinking this would address the side effects. She instructed me to immediately stop the one I’d been on and begin the new drug and cautioned me that on this medication I cannot take Naproxen or Ibuprofen, but if I needed additional pain relief while getting this new drug in my system, I could take Acetaminophen. I told her I would likely not do that, as that is a known trigger for my migraine headaches.

She also decided to change my blood pressure medication, as I’ve been experiencing blurred vision, dizziness when standing, ever since my previous doctor changed the blood pressure medication I’d been taking. She reduced the current medication, added a new one and indicated that she will eventually end the first medication and increase the dosage on the new drug.

That was the good news… changing the pain medication became more than I imagined I’d have to deal with. My previous pain medication was actually doing a significant job of thwarting the pain, more so than I realized.

The second and third day of not taking my previous medication made me wish I’d not said anything about my pain level. The nerve and joint pain in my right hip became so bad during the night that I did nothing but toss and turn, sit up, lie down and cry. The pain in my recently broken finger/knuckle became intense, the arthritis pain in the ankle I had once broken was almost unbearable and the shoulder pain I’d been coping with for nearly a year, that had been diagnosed as bursitis and tendinitis was so bad I could hardly lift my arm.

I had no choice but to supplement the new drug with Acetaminophen. This helped after a couple of days, but for the last two days I’ve had a low grade migraine.

I missed a dosage of Acetaminophen and the pain came roaring back. I’ll have to call the doctor’s office and let her know how this medication is working, she also wanted me to take my blood pressure and report back to her after a week on the new medication. My blood pressure was down, so that is good.

I feel that I have a very high tolerance for pain, but this, what I’ve been dealing with for the past week, has been horrible. This is almost more than I can tolerate. I hope that we can get this under control within a relatively short amount of time.

Those are the changes, for better or worse…

Advertisements